Journal of Mathematical Sciences

, Volume 224, Issue 6, pp 942–955 | Cite as

On Functionals Dual to Minimal Splines


The paper considers minimal splines of Lagrange type of lower orders, and a system of functionals biorthogonal to the system of minimal coordinate splines is constructed. The results obtained are illustrated with an example of a polynomial generating vector function, which leads to the construction of B-splines from the approximation relations. Bibliography: 16 titles.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    M. J. Marsden and I. J. Schoenberg, “On variation diminishing spline approximation methods,” Mathematica (Cluj), 8 (31), No. 1, 61–82 (1966).Google Scholar
  2. 2.
    C. de Boor and G. J. Fix, “Spline approximation by quasiinterpolants,” J. Approx. Theory, 8, No. 1, 19–45 (1973).MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    T. Lyche and L. L. Schumaker, “Local spline approximation methods,” J. Approx. Theory, 15, No. 4, 294–325 (1975).MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    S. B. Stechkin and Yu. N. Subbotin, Splines in Computational Mathematics [in Russian], Moscow (1976).Google Scholar
  5. 5.
    Yu. S. Zav’yalov, V. I. Kvasov, and V. K. Miroshnichenko, Methods of Spline Functions [in Russian], Moscow 1980.Google Scholar
  6. 6.
    L. L. Schumaker, Spline Functions: Basic Theory, John Wiley and Sons, Inc., New York (1981).MATHGoogle Scholar
  7. 7.
    Yu. K. Dem’yanovich, Local Approximation on a Manifold and Minimal Splines [in Russian], St.Petersburg State University (1994).Google Scholar
  8. 8.
    I. G. Burova and Yu. K. Dem’yanovich, Minimal Splines and Their Applications [in Russian], St.Petersburg State University (2010).Google Scholar
  9. 9.
    Yu. S. Volkov, E. V. Strelkova, and V. T. Shevaldin, “Local approximation by splines with nodes displacement”, Matem. Tr., 14, No. 2, 73–82 (2011).MATHGoogle Scholar
  10. 10.
    M. J. Marsden, “An identity for spline functions with applications to variation-diminishing spline approximation,” J. Approx. Theory, 3, No. 1, 7–49 (1970).MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Yu. K. Dem’yanovich and S. Yu. Marakova, “Solution of some interpolation problems in classes of minimal splines,” in: Numerical Analysis: Theory, Applications, Programs [in Russian], Moscow State Univ. (1999), pp. 131–153.Google Scholar
  12. 12.
    M. Spivak, Mathematical Analysis on Manifolds [in Russian], Lan’, St.Petersburg (2005).Google Scholar
  13. 13.
    A. A. Makarov, “Construction of splines with maximal smoothness,” Probl. Mat. Anal., 60, 25–38 (2011).MathSciNetGoogle Scholar
  14. 14.
    A. A. Makarov, “Piecewise-continuous spline-wavelets on a nonuniform mesh,” Trudy SPIIRAN, 14, 103–131 (2010).Google Scholar
  15. 15.
    A. A. Makarov, “ A variant of spline-wavelet decomposition of spaces of the B-splines,” Vestn. St.Petersburg Univ., 10, vyp. 2, 59–71 (2009).Google Scholar
  16. 16.
    A. A. Makarov, “Biorthogonal functional systems and decomposition matrices for minimal splines,” Ukr. Mat. Visnik, 9, No. 2, 219–236 (2012).Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2017

Authors and Affiliations

  1. 1.St.Petersburg State UniversitySt.PetersburgRussia

Personalised recommendations